Missouri, 2006

Hail in Missouri, May 10, 2006

May 10, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 1:11 AM CST, 9 hours 52 minutes earlier.

Area forecast discussion, May 10, 1:11 AM CST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT WED MAY 10 2006

...SIGNIFICANT FLASH FLOODING POSSIBLE OVER SOUTHERN MISSOURI
TODAY...

MAIN FOCUS IN THE SHORT TERM WILL BE WITH THE POTENTIAL FOR HEAVY
RAIN AND FLASH FLOODING THROUGH TODAY.

CONDITIONS ARE DEVELOPING INTO A SERIOUS FLASH FLOOD POTENTIAL FOR
TODAY ACROSS SOUTHERN MISSOURI.

CONVECTION ONGOING ACROSS SOUTHERN MISSOURI THIS MORNING DEVELOPING
OUT AHEAD OF THE MAIN SHORTWAVE STILL FURTHER TO THE WEST ACROSS
KANSAS.  SURFACE FRONT STILL DRAPED ACROSS SOUTHERN MISSOURI EARLY
THIS MORNING WITH DEWPOINTS IN THE 60S SOUTH OF THE FRONT AND INTO
THE 50S NORTH OF THE FRONT.

UPPER SHORTWAVE SHOULD SHIFT TO THE EAST ACROSS THE AREA TODAY AS
PRETTY STRONG UPPER LEVEL JET (100+ KTS) DIVES SOUTEHAST INTO THE
CENTRAL PLAINS.  CWA WILL BE CAUGHT IN BETWEEN AN EXITING JET STREAK
AND THE ONE PUSHING INTO THE PLAINS AND WILL MAXIMIZE THE UPPER
LEVEL DIVERGENCE ACROSS THE CWA THIS MORNING AND EARLY AFTERNOON.
SURFACE LOW IS EXPECTED TO TRACK NORTHEAST ALONG THE FRONTAL
BOUNDARY WHICH SHOULD MOVE EAST OF THE CWA BY MIDDAY.  PRETTY GOOD
WRAP AROUND MOISTURE ASSOCIATED WITH THE STRONG SYNOPTIC LOW ALMOST
LIKE A GOOD WINTERTIME LOW...EXPECTED TO BRING SIGNIFICANT RAINFALL
WITH EMBEDDED THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE
CWA.  CURRENT REGIONAL RADAR SHOWS THUNDERSTORMS STRETCHING ALL THE
WAY BACK INTO THE TEXAS PANHANDLE REGION WHICH IS EXPECTED TO TRAIN
INTO THE AREA LATER TODAY.  WOULD NOT BE SURPRISED TO SEE RAINFALL
AMOUNTS OF 3 TO 5 INCHES IN LOCATIONS ACROSS SOUTHERN MISSOURI BY
THE END OF THE EVENT.  WE CURRENTLY HAVE A FLASH FLOOD WATCH GOING
SOUTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 4 PM AND THIS LOOKS
GOOD FOR NOW.

MAIN UPPER SYSTEM WILL PUSH SOUTH INTO NORTHERN MISSOURI AND
ILLINOIS TONIGHT QUICKLY SHIFTING PRECIPITATION EASTWARD BY
EVENING.

HAVE LOWERED TEMPERATURES QUITE A BIT FROM PREVIOUS FORECAST FOR
TODAY WITH EXPECTED RAINFALL...KEEPING THE WARMER READINGS TO THE
NORTHWEST WHERE PRECIPITATION CHANCES WILL BE THE LEAST AND END THE
QUICKEST THIS AFTERNOON.  FURTHER SOUTHEAST CLOUDS AND CONTINUED
PRECIPITATION WILL KEEP TEMPERATURES DOWN IN THE LOW 60S.

UPPER LOW WILL CONTINUE TO MEANDER OVER ILLINOIS THROUGH THE WEEKEND
BEFORE DROPPING SOUTHEAST INTO THE TENNESSEE VALLEY BY SUNDAY
NIGHT.  MAIN PRECIPITATION CHANCES AT THIS TIME APPEAR TO BE TO THE
EAST OF THE CWA CLOSER TO THE VICINITY OF THE LOW BUT WOULD NOT BE
SURPRISED TO SEE SOME WIDELY SCATTERED SHOWERS OVER THE EASTERN CWA
THROUGH THE WEEKEND...ALTHOUGH CERTAINLY NO MAJOR PRECIPITATION
EVENTS EXPECTED THROUGH THAT TIME PERIOD.

HAVE LOWERED TEMPERATURES A BIT DURING THE NIGHTTIME IN THE LATER
PERIODS AS COLDER AIR MASS IS EXPECTED TO AFFECT THE AREA WITH THE
LOW DROPPING INTO THE TENNESSEE VALLEY.

LINDENBERG

&&

.AVIATION...

FOR THE 06Z TAFS...CHALLENGING TAFS THIS CYCLE. SHRA/TSRA CONTINUE
TO DEVELOP OVER OKLAHOMA WITH BAND APPEARING AS THOUGH IT WILL SET
UP FROM NEAR KSGF WSW INTO OKLAHOMA. FOR NOW ONLY INCLUDED VCTS IN
SGF AND LEFT TS OUT OF JLN...BUT TAFS WILL NEED TO BE AMENDED BASED
ON RADAR TRENDS. RAIN WILL LIKELY BECOME MORE WIDESPREAD DURING THE
DAY WEDNESDAY ESPECIALLY AT KSGF. AS SITUATION UNFOLDS LATER TAFS
MAY NEED TO LOWER CIGS/VIS TO MVFR FOR WEDNESDAY BUT GIVEN
UNCERTAINTY DECIDED TO ERR ON THE SIDE OF OPTIMISM FOR NOW.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...AREAS SOUTH OF A NEVADA TO OSAGE BEACH TO VIENNA LINE THROUGH 4
PM.
KS...CHEROKEE AND CRAWFORD COUNTY THROUGH 4 PM.

WFO SGF
Hazardous weather outlook, May 10, 5:00 AM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT WED MAY 10 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS PRODUCING...
    TORRENTIAL RAINFALL WITH FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  MAINLY SOUTH AND EAST OF A FORT SCOTT TO LAKE OF THE
  OZARKS LINE THIS MORNING AND EARLY THIS AFTERNOON.

  DISCUSSION:

  THE FIRST WAVE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL
  WAS MOVING OUT OF SOUTHWEST MISSOURI INTO EASTERN MISSOURI
  EARLY THIS MORNING.  THIS WAVE OF PRECIPITATION PRODUCED
  A QUICK ONE TO TWO AND A HALF INCHES OF RAIN OVERNIGHT
  ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR...ALONG
  WITH NUMEROUS REPORTS OF FLASH FLOODING.

  WAVE NUMBER TWO WAS PUSHING ACROSS SOUTHWEST MISSOURI
  EARLY THIS MORNING AND IS EXPECTED TO MOVE ACROSS THE
  SAME COUNTIES OF SOUTHERN MISSOURI THAT THE FIRST WAVE
  MOVED ACROSS...ADDING TO THE FLASH FLOODING THREAT.

  AN UPPER LEVEL DISTURBANCE WILL SHIFT EASTWARD INTO THE
  AREA TODAY WHILE A SURFACE LOW PRESSURE SYSTEM WILL LIFT
  NORTHEAST ALONG A COLD FRONT EAST OF THE AREA.  THUNDERSTORMS
  WITH TORRENTIAL RAINFALL WILL CONTINUE THROUGHOUT MUCH OF
  THE DAY ACROSS SOUTHERN MISSOURI...ESPECIALLY SOUTH AND
  EAST OF THE INTERSTATE 44 CORRIDOR.  RAINFALL WILL GRADUALLY
  END FROM WEST TO EAST DURING THE AFTERNOON.  WIDESPREAD
  RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE
  WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE TODAY.  THIS
  WILL LEAD TO ADDITIONAL FLASH FLOODING.

  A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM FOR ALL OF
  SOUTHERN MISSOURI AND PART OF EXTREME SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER
  SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF FLOODING
  TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, May 10, 6:36 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLOOD            3 S MARSHFIELD          37.30N 92.91W
05/10/2006                   WEBSTER            MO   EMERGENCY MNGR

            6 TO 8 INCHES OF WATER WAS REPORTED OVER HIGHWAY B AND
            RIDGE ROAD AT TURNBO CREEK. SEVERAL OTHER ROADS INCLUDING
            STRINGTOWN...TEGUES AND HOMESTEAD ARE IMPASSABLE.

&&

HATCH
Local storm report, May 10, 6:47 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     FLASH FLOOD      6 N HOUSTON             37.41N 91.96W
05/10/2006                   TEXAS              MO   LAW ENFORCEMENT

            TEXAS COUNTY S.O. REPORTS THAT A SECTION OF ARTHERS CREEK
            DRIVE NEAR ITS INTERSECTION WITH HIGHWAY 63 HAS BEEN
            COMPLETELY WASHED OUT FROM FLASH FLOODING.

&&

DCRAMER
Local storm report, May 10, 6:50 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      COMPETITION             37.48N 92.43W
05/10/2006                   LACLEDE            MO   LAW ENFORCEMENT

            LACLEDE COUNTY S.O. REPORTS THAT NUMEROUS ROADS IN THE
            SOUTHEASTERN SECTION OF THE COUNTY HAVE BECOME IMPASSABLE
            DUE TO FLASH FLOODING.

&&

DCRAMER
Local storm report, May 10, 8:54 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      REEDS SPRING            36.75N 93.38W
05/10/2006                   STONE              MO   LAW ENFORCEMENT

            ROADS NEAR REEDS SPRING. TIME ESTIMATED.

0830 AM     FLASH FLOOD      SYCAMORE                36.70N 92.27W
05/10/2006                   OZARK              MO   LAW ENFORCEMENT

            HUDSON MILL ROAD 4 MILES SOUTH OF ROUTE H BY BRYANT
            CREEK...HIGHWAY 95 6 MILES SOUTH OF ROUTE 14...ROUTE 181
            4 MILES SOUTH OF ROUTE H FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      WALNUT SHADE            36.73N 93.19W
05/10/2006                   TANEY              MO   LAW ENFORCEMENT

            BULL CREEK FLOODED AT ROUND MOUNTAIN ROAD AND SYCAMORE
            CHURCH ROAD...AND ROADS ALONG COON CREEK AND TRIGGER
            CREEK WERE FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      POWELL                  36.62N 94.18W
05/10/2006                   MCDONALD           MO   LAW ENFORCEMENT

            ROUTE E FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      BUTTERFIELD             36.75N 93.91W
05/10/2006                   BARRY              MO   LAW ENFORCEMENT

            ROUTE U FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      MCDOWELL                36.82N 93.79W
05/10/2006                   BARRY              MO   LAW ENFORCEMENT

            C HIGHWAY FLOODED ALONG FLAT CREEK. TIME ESTIMATED.

0830 AM     FLASH FLOOD      3 N FORDLAND            37.20N 92.94W
05/10/2006                   WEBSTER            MO   EMERGENCY MNGR

            HIGHWAY FF FLOODED AT PANTHER CREEK. TIME ESTIMATED.

0830 AM     FLASH FLOOD      5 NE AVA                37.00N 92.60W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            U HIGHWAY 5 MILES NORTH OF BRYANT CREEK. TIME ESTIMATED.

0830 AM     FLASH FLOOD      5 W AVA                 36.95N 92.75W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            Y HIGHWAY 4 MILES WEST OF ROUTE 5 ALONG COWSKIN CREEK.
            TIME ESTIMATED.

0830 AM     FLASH FLOOD      2 E AVA                 36.95N 92.62W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            ROUTE FF 2 MILES NORTH OF HIGHWAY 14 FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      1 NE AVA                36.96N 92.65W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            ROUTE EE ONE MILE FROM AD JUNCTION FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      7 SE HARTVILLE          37.18N 92.42W
05/10/2006                   WRIGHT             MO   LAW ENFORCEMENT

            NORTH EE HIGHWAY ALONG GASCONADE CREEK FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      2 E ROCKBRIDGE          36.79N 92.37W
05/10/2006                   OZARK              MO   LAW ENFORCEMENT

            HIGHWAY 95 SIX MILES SOUTH OF ROUTE 14 FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      3 WSW CLEAR SPRINGS     37.08N 91.90W
05/10/2006                   TEXAS              MO   LAW ENFORCEMENT

            ROUTE U ONE MILE SOUTH OF HIGHWAY 137 FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      3 S BOSS                37.60N 91.19W
05/10/2006                   DENT               MO   LAW ENFORCEMENT

            HUZZAH CREEK FLOODED ONTO ROADS BORDERING HIGHWAY AC.
            TIME ESTIMATED.

0830 AM     FLASH FLOOD      2 SW CABOOL             37.10N 92.13W
05/10/2006                   TEXAS              MO   LAW ENFORCEMENT

            ROUTE EE 2.5 MILES EAST OF HIGHWAY AD FLOODED. TIME
            ESTIMATED.

&&

MTERRY
Local storm report, May 10, 9:07 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      7 ENE OZARK             37.06N 93.09W
05/10/2006                   CHRISTIAN          MO   PUBLIC

            CREEK NEAR WEBSTER AND CHRISTIAN COUNTY LINE IN NORTHEAST
            CHRISTIAN COUNTY IS OUT OF ITS BANKS AND OVER LOCAL
            ROADWAYS.

&&

GAGAN
Local storm report, May 10, 11:03 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     HAIL             2 SW FAIR GROVE         37.36N 93.18W
05/10/2006  E0.75 INCH       GREENE             MO   PUBLIC

&&

HATCH

The radar

The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 17:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Greene

When
May 10, 11:03 AM CST
Where
Greene County, 2 mi SW of Fair Grove
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.367, -93.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508738.